MAUDE Adverse Event Report: COLOPLAST A/S TITAN INFLATABLE PENILE PROSTHESIS FAMILY; PENILE PROSTHESIS, INFLATABLE

COLOPLAST A/S TITAN INFLATABLE PENILE PROSTHESIS FAMILY; PENILE PROSTHESIS, INFLATABLE
Catalog Number E17926
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2023
Type of Reportable Event Serious Injury
Event or Problem Description
According to the available information the implant was explanted and replaced due to a tubing break.
 
Additional Manufacturer Narrative
Titan touch, cylinder 2, reservoir, and detached exhaust tubing were received for evaluation.Abrasion was noted on both exhaust tubes and the inlet tube of the pump.No functional abnormalities were noted with the pump.A separation, surrounded by abrasion, was noted on the exhaust tubing of cylinder 2.This was a site of leakage.No functional abnormalities were noted with the reservoir.No functional abnormalities were noted with the piece of detached exhaust tubing.Based on examination of the returned product, it was concluded that the abrasion marks noted on both exhaust tubes and inlet tube of the pump matched in such a way to conclude that they had overlapped and abraded against one another while in-vivo enough to cause a separation in the cylinder 2 exhaust tubing.A separation of this type could then allow the loss of fluid, making the device inoperable.It should be noted that this case is considered off-label, as it is not per indication in the instructions for use (ifu).A review of the device history record confirmed the devices from this lot met all specifications prior to release.A review of the complaint history database, nonconformances and capas revealed no trends for this lot.
 
Event or Problem Description

Brand Name
TITAN INFLATABLE PENILE PROSTHESIS FAMILY
Common Device Name
PENILE PROSTHESIS, INFLATABLE
Manufacturer (Section D)
COLOPLAST A/S
1 holtedam humlebaek, dk 3050
humlebaek 3050
DA  3050
Manufacturer (Section G)
MINNEAPOLIS
1 holtedam humlebaek, dk 3050
humlebaek 3050
DA   3050
Manufacturer Contact
usbes brian schmidt
1601 west river road n
minneapolis, MN 55411
MDR Report Key18312406
Report Number2125050-2023-01560
Device Sequence Number6643587
Product Code FHW
UDI-Device Identifier05708932487443
UDI-Public05708932487443
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P000006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/27/2025
Device Catalogue NumberE17926
Device Lot Number7289304_E179262400
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/12/2023
Supplement Report FDA Received Date02/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age24 YR
Patient SexUnknown